This content is PDF only. Please click on the PDF icon to access.
The abrupt appearance of a severe anemia of hemolytic type has been generally recognized as an occasional complication of sulfonamide therapy since the condition was first reported by Harvey and Janeway1 in 1937. Such reactions were relatively common with sulfanilamide, occurring in 1.8 per cent of the cases according to Long et al.2 Similar reactions have occurred less frequently following sulfapyridine and sulfathiazole. Sulfadiazine has been regarded as relatively safe in this respect, but several cases of such an anemia have been reported. We have found reports of 10 cases in which acute hemolytic anemia appeared in patients during or
ACUTE HEMOLYTIC ANEMIA FOLLOWING ADMINISTRATION OF SULFADIAZINE. Ann Intern Med. 1946;24:1106–1108. doi: https://doi.org/10.7326/0003-4819-24-6-1106
Download citation file:
Published: Ann Intern Med. 1946;24(6):1106-1108.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use